Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

ok here we go

well i guess i will start at the beginning. about three years ago i witnessed my best friend since kindergarden, wreck his motorcycle onto some train tracks with a oncoming train aproaching and then being struck violently killing him and doing some more horrible damage to his body. i was withim feet of him when it happend and actually pulled him from the tracks. i really dont want to go in to details but witnessing that and having to tell his mother was the worst thing i have ever had to do. any ways i was in so much shock that i didnt want to admit that i wasnt ok so i started self medicating very heavly with alcohol and marijuana, basically staying drunk all day so i could pass out for a while. i lost all desire to do anything. nothing mattered and death was constintly on my mind. i couldnt sleep unless i passed out and life had no meaning any more. about a year later the drinking was definatley not helping i developed a bad stomach ulcer that made me vomit and **** blood. one very bad day one of my friends gave me an oxycontin 40 it actually made me feel good. i started taking it every day and it seemed to help me dramatically. i re enrolled in school and started working again. i was able to enjoy things and became sociable again, all in all a whole lot better lifestyle, not to mention it helped my chronic back pain that i sufer from as a result of injuries as a teen and years of costruction. so heres the thing, i recently quit taking oxycontin about a month ago, i wanted to see if i needed them. the withdrawls were horrible but i was able to kick it. but now i feel as i did before i started taking it. i constantly think of my friens death, i dont care about anything again, nothing is fun. i am constantly reminded that death is every where and life is meaning less. i even dropped out of school again, i just dont care about anything. so my question is i defenitally need something to help me out. i dont want to tell a doctor that oxycontin helped he would just think im a junkie but im afraid of anti depressents with their suicidal side affects that is something i do not need. any one with some advice would be great. recomended doctors or rxs would help a lot. thanx a lot.
4 Responses
Avatar universal
the suicidal side effects of antidepressants are for children and teenagers, not adults...you definately would benefit from some antidepressants and some intense therapy, that was a tragic event in your life and self medicating will not make the pain go away.  taking oxycontins will only cause you to be more depressed and suicidal, more than anything.  stay away from them, they will do more harm than good in your situation, and i am sure everyone here will agree. you need to get past this tragic event and i think the only way to do it with success is to face it head on with a therapist.  i am so sorry for your loss, your not just dealing with grief either, there is more to it, and you really need to help yourself now before you turn to another self medicating substance.  it does help and if you stick with it, you will get results, but it will not be overnight, it will take effort on your part to deal with these feelings that you have masked for so long now. again i am so sorry for your loss and that you had to witness it...it is tragic in more ways than 1...good luck and keep posting, you will get support here, i think there might be a grief forum here you could check out also. good luck!
Avatar universal
I have lost alot of friends over the years. shot, car wrecks , motorcycle accidents like yours. It is always hard to cope with, but remember this. YOU did not die on those trax. Would your best friend want to see you drunk all the time? or living a life of depression because they are not there? death is hardest on the living bro, we have to pull up and deal with it SOBER , grieve for them, remember them, but dont let their death kill you. good luck and i understand so pm me if ya need too...
412194 tn?1233625132
Hi there,
I know simi what you are feeling about your friend's death, I lost my hubby and babygirl in a short time within a month and a half.  I didnt want to live, just sleep the drugged up sleep of the dead so I didnt have to face reality and them being gone, I was all alone.  BUT I got to the point I was on the bottom looking up, and man that is a hard place to be I thought death without them was better, I had no one.  BUT I had not learned to cope with their deaths, I accepted it but could not cope with it.  So after that horrible day, I decided I wanted to LIVE.  I am now cleaning out my emotional closets and putting the past in the past, yes I will always love and mourn them  BUT I think your friend as my family are looking down saying GO YOU can do this and we are so proud of you and will see you again someday, but right now you need to be happy.  Idid a lot of ghost busting this past month and it feels good, I'm learning day by day to cope and above all I keep thinking they would be so proud of me going on a month now friday.  PLEASE hang in there, your friend would want you to live and not mourn his death but celebrate his life.  And remember all the good memories not the bad.  I hope this helps a little bit.  I am here if you want to talk.  GOOD LUCK YOU CAN DO THIS!   Keep posting.  The forum helped me soooo much and all the wonderful Angels here.
swtbreezie
Avatar universal
Hello... never use this forum as a sub for professional therapy. With that said, I hold a doctorate (PhD in Health Education with a specialization in mental health)  and am a licensed psychotherapist and I want to make clear that the SSRI (selective serotonin reuptake inhibitors) type anti-depressants (Prozac, lexapro, celexa, zoloft, etc.) have shown to promote suicidal thoughts in ALL ages, not just teens and young adults. However, incidents decrease dramatically the older the person is. But, the incidents are rare and benefits far outweigh risks in terms of research statistics.

And, I totally know how you feel about Oxy for your depression, it can give a nice lift, but you are getting a false, elevated boost of feel good chemicals that will only last so long. You can get these same chemical reactions (not in an intense, false manner like from an opiate) by participating in a regular exercise program, having a good, healthy diet, and from participation in therapy, especially therapy that focuses on helping learn how to think in a healthy way, which in turn dictates your behavior (cognitive based). This often works very well with a medical practitioner that can assess and help select an anti-depressant that works best for you.  

Anti-depressants as mentioned above will, over several weeks usually help folks feel better, but it generally takes some time and as frustrating as it might be, one might have to try different brands before they find the right one that works for him/her. For example, Zoloft has shown to be very good for and anxiety associated with depression as has Lexapro. But, Prozac, one of the first of the "SSRI" class anti-depressants to become very popular is not considered to be as effective with anxiety.  

Please stay clear of using Oxy for depression, it will only make it worse and long terms use of opiates actually make your brain work less efficiently over time. PLEASE, PLEASE BE CAREFUL... don’t let those little oxy pills trick you.

Best...
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.